Missouri, 2009Flash Flooding and Hail in Missouri, September 21, 2009
September 21, 2009 · NWS SGF · 20 events in 12 counties and zones
Thunderstorms along a slow moving cold front produced large hail, damaging winds, heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms along a slow moving cold front produced large hail, damaging winds, heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 21, 12:08 PM CST, 42 minutes earlier.
Area forecast discussion, Sep 21, 12:08 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT MON SEP 21 2009
...UPDATE TO AVIATION...
.DISCUSSION...
CLEAR SKIES...LIGHT WINDS...AND A SATURATED BOUNDARY LAYER WILL
CAUSE AREAS OF DENSE FOG TO PERSIST THROUGH MUCH OF THE EARLY
MORNING HOURS. SEVERAL LOCATIONS WILL EXPERIENCE NEAR ZERO
VISIBILITIES...AND A FOG ADVISORY MAY BE IN ORDER. THE EASTERN
OZARKS MAY HAVE THE BEST CHANCES AT EXPERIENCING WIDESPREAD DENSE
FOG...AND WILL KEEP A CLOSE EYE ON OBSERVATIONS IN THIS REGION.
AREAS NEAR LAKES...SUCH AS TABLE ROCK...LAKE OF THE OZARKS...AND
STOCKTON WILL ALSO HAVE BETTER CHANCES AT LOWER VISIBILITIES AS WELL.
AN UNSEASONABLY STRONG STORM SYSTEM CONTINUES TO MAKE A BEE LINE FOR
THE CENTRAL PLAINS. THIS FEATURE WILL FORCE A COLD FRONT THROUGH
SOUTHEAST KANSAS AND THE OZARKS LATE THIS EVENING AND TONIGHT. IN
RESPONSE TO THIS VIGOROUS COLD FRONT...STRONG TO SEVERE
THUNDERSTORMS ARE LIKELY TO DEVELOP IN AREAS ALONG AND WEST OF THE
HIGHWAY 65 CORRIDOR THIS EVENING AND OVERNIGHT. MIXED LAYER CAPES
ARE EXPECTED TO INCREASE INTO THE 2000-2500 J/KG RANGE.
HOWEVER...DUE TO LOW MAGNITUDES OF WIND SHEAR...THE FREQUENCY AND
INTENSITY OF SEVERE STORMS WILL BE MITIGATED TO AN EXTENT.
MARGINALLY SEVERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
HAZARDS.
PERHAPS THE PRIMARY HAZARD ASSOCIATED WITH TONIGHTS STORMS COULD BE
FLASH FLOODING. SOIL CONDITIONS ARE MOIST AND EVEN SATURATED IN
SOME AREAS. MEANWHILE...PRECIPITABLE WATER VALUES AHEAD OF TONIGHTS
FRONT WILL INCREASE TO AROUND 1.75 INCHES. ANY TRAINING OR SLOW
MOVEMENT OF THUNDERSTORMS WILL LIKELY CREATE FLASH FLOODING IN SOME
SPOTS. ILL BE COLLABORATING THOUGHTS ON A POSSIBLE FLASH FLOOD
WATCH WITH SURROUNDING OFFICES THIS MORNING. A LAST MINUTE CALL
PRIOR TO ISSUANCE TIME WILL BE MADE ON THIS POSSIBLE HEADLINE.
ITS BECOMING MORE LIKELY THAT DRY WEATHER WILL FOLLOW THE PASSAGE OF
TONIGHTS COLD FRONT. ALL MODELS SUGGEST A MASSIVE MID LEVEL DRY
SLOT TO REPLACE THE MOISTURE LADEN AIR BEHIND THE FRONT. MEANWHILE
THE WRF SOLUTION IS SOMEWHAT OF AN OUTLIER...SUGGESTING THE
POSSIBILITY OF SOME LIGHT SHOWERS DEVELOPING UNDER THE MID LEVEL
COLD CORE ACROSS SE KANSAS AND WESTERN MISSOURI. AS A MATTER OF
FACT...THE MET GUIDANCE HAS LIKELY POPS GOING TUESDAY AND TUESDAY
NIGHT.
AFTER COLLABORATION WITH THE HYDROMETEOROLOGICAL PREDICTION CENTER
AND SEVERAL SURROUNDING OFFICES...IT APPEARS AS THOUGH THE WRF HAS
FEEDBACK ISSUES...DEVELOPING A WEAK AREA OF LOW PRESSURE OVER
EASTERN KANSAS AND WESTERN MISSOURI. THE ECMWF SOLUTION APPEARS TO
BE HANDLING THE SYNOPTIC LOW BETTER THAN ALL MODELS...AND HAVE
FOLLOWED THIS CLOSELY WITH PRECIPITATION CHANCES AND WEATHER.
THEREFORE HAVE FAVORED LOWER POPS FOR THE TUESDAY - THURSDAY NIGHT
TIME FRAME.
THERE WILL BE AN OPPORTUNITY FOR ANOTHER ROUND OF MEASURABLE
PRECIPITATION LATE IN THE WEEK. THERE ARE SOME SIGNALS WITHIN THE
MEDIUM RANGE SOLUTIONS THAT INDICATES AN EASTWARD PROGRESSION WITH
THE DEVELOPING MID LATITUDE CYCLONE. THIS WOULD BRING FORCING AND
INCREASED MOISTURE BACK OVER THE REGION TOWARD THE FRIDAY-SUNDAY
TIME FRAME.
CRAMER
&&
.AVIATION...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN CENTRAL
KANSAS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST.
IFR VISIBILITIES WILL BE POSSIBLE NEAR THUNDERSTORMS WITH
THUNDERSTORMS PRODUCING HEAVY RAINFALL. THE COLD FRONT WILL MOVE
THROUGH THE AERODROMES DURING THE EVENING AND OVERNIGHT HOURS
BRINGING A WIND SHIFT TO THE NORTH. BEHIND THE FRONT CEILINGS
WILL LOWER WITH AN EXTENDED PERIOD OF MVFR AND IFR CEILINGS
EXPECTED.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ066-077>079-
088>090-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 11:55 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT MON SEP 21 2009
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1255 PM CDT MON SEP 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE STORMS WILL OCCUR THIS AFTERNOON WEST OF A LINE
FROM WARSAW TO SPRINGFIELD TO BRANSON THROUGH THIS EVENING. A FEW
OF THESE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF
QUARTERS...ALONG WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS...RESULTING IN FLASH
FLOODING IN SOME AREAS. THESE STORMS WILL LIKELY WEAKEN AS THEY
TRANSLATE EAST ACROSS THE REST OF THE OZARKS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM
TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY
TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS
THE OZARKS LATE IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHEAST KANSAS AND
WEST MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
ANGLE
In the hours before
Special weather statement, Sep 21, 10:39 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT MON SEP 21 2009
KSZ073-097-211745-
BOURBON KS-CRAWFORD KS-
1139 AM CDT MON SEP 21 2009
...SIGNIFICANT WEATHER ALERT FOR BOURBON AND CRAWFORD COUNTIES UNTIL
1245 PM CDT...
AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
BRONSON TO 5 MILES SOUTHWEST OF PORTERVILLE TO 14 MILES SOUTHWEST OF
WALNUT TO 30 MILES WEST OF MCCUNE...MOVING NORTHEAST AT 30 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN BOURBON AND CRAWFORD COUNTIES...INCLUDING WALNUT...
BRONSON...UNIONTOWN...HEPLER...REDFIELD...FORT SCOTT...FULTON...
MCCUNE...GIRARD AND ENGLEVALE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
WISE
Local storm report, Sep 21, 10:58 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
09/21/2009 BOURBON KS EMERGENCY MNGR
HEAVY RAIN PRODUCING STREET FLOODING IN THE TOWN OF FORT
SCOTT.
&&
CCROWESpecial weather statement, Sep 21, 11:44 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT MON SEP 21 2009
KSZ097-101-MOZ066-067-077-078-088-089-211845-
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-CEDAR MO-
VERNON MO-ST. CLAIR MO-
1244 PM CDT MON SEP 21 2009
...SIGNIFICANT WEATHER ALERT FOR BARTON...CEDAR...CHEROKEE...NORTHERN
JASPER...NORTHWESTERN DADE...SOUTHEASTERN CRAWFORD...ST. CLAIR AND
VERNON COUNTIES UNTIL 145 PM CDT...
AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
METZ TO HORTON TO MOUNDVILLE TO 11 MILES WEST OF FAULKNER...MOVING
EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
WISE
Local storm report, Sep 21, 11:51 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL FORT SCOTT 37.84N 94.71W
09/21/2009 E0.88 INCH BOURBON KS EMERGENCY MNGR
1230 PM HEAVY RAIN 6 SW FORT SCOTT 37.78N 94.79W
09/21/2009 M2.85 INCH BOURBON KS AWOS
2.85IN OF RAIN BETWEEN 9AM AND 1PM AT FORT SCOTT AWOS
SITE.
&&
CCROWELocal storm report, Sep 21, 12:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
128 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 5 S NEVADA 37.77N 94.35W
09/21/2009 E0.50 INCH VERNON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME HAIL 5 MILES SOUTH OF
NEVADA ON HIGHWAYN 71.
&&
CCROWESpecial weather statement, Sep 21, 12:42 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT MON SEP 21 2009
MOZ055-056-067-211945-
ST. CLAIR MO-BENTON MO-MORGAN MO-
142 PM CDT MON SEP 21 2009
...SIGNIFICANT WEATHER ALERT FOR BENTON...MORGAN AND NORTHEASTERN ST.
CLAIR COUNTIES UNTIL 245 PM CDT...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
BRANDON TO 4 MILES NORTH OF ICONIUM...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE COLE CAMP...LINCOLN...STOVER...VERSAILLES
AND WARSAW.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS AND TRUMAN LAKE.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
WISE
Event by event
13 flash flood, 5 heavy rain, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, St. Clair
- When
- September 21, 12:50 PM CST
- Where
- St. Clair County, 4 mi NW of Iconium
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.161, -93.602
Trees and power lines were reported down.
Hail, Benton
- When
- September 21, 1:05 PM CST
- Where
- Benton County, Lincoln
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.400, -93.330
Quarter size hail was reported.
Flash Flood, Greene
- When
- September 21, 2:00 PM CST to 5:00 PM CST
- Where
- Greene County, 2.2 mi W of Ebenezer to 1.07 mi NW of Glidewell
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.330, -93.360
A CoCoRaHS observer measured 3.42 inches of rainfall from 3 to 6 PM. Water was 14 inches deep in fields at this location.
Flash Flood, Jasper
- When
- September 21, 3:47 PM CST to 7:00 PM CST
- Where
- Jasper County, 0.99 mi S of Carterville to 1.99 mi NW of Tuckahoe
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.136, -94.451
Road closures occurred near the intersection of Zora and Thicket streets and along Quaker Mill Road near Webb City.
Heavy Rain, Greene
- When
- September 21, 4:12 PM CST
- Where
- Greene County, 3.07 mi ENE of Fair Grove to 2.98 mi ENE of Fair Grove
- Reported by
- COOP Observer
- Coordinates
- 37.400, -93.100
A COOP Observer measured 3.20 inches of rainfall with runoff causing a small pond to overflow.
Heavy Rain, Laclede
- When
- September 21, 4:25 PM CST to 5:10 PM CST
- Where
- Laclede County, 1.64 mi W of Pease
- Reported by
- Public
- Coordinates
- 37.500, -92.660
In 45 minutes, 2.20 inches of rain was measured causing flooding of a pond and fields.
Flash Flood, Greene
- When
- September 21, 4:45 PM CST to 5:15 PM CST
- Where
- Greene County, 1.04 mi SSE of Sgf Downtown Arpt to 0.88 mi S of Sgf Downtown Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.207, -93.221
In 30 minutes, 1.74 inches of rainfall was measured. 4 inches of water was flowing over the intersection of Lynwood Terrace and Ranch Drive.
Heavy Rain, Polk
- When
- September 21, 5:51 PM CST
- Where
- Polk County, 1.3 mi WSW of Tin Town
- Reported by
- Trained Spotter
- Coordinates
- 37.440, -93.220
A spotter measured 3.20 inches of rain.
Flash Flood, Laclede
- When
- September 21, 6:06 PM CST to 10:00 PM CST
- Where
- Laclede County, 0.93 mi W of Lebanon Jones Fld Ar to 1.02 mi SSE of Lebanon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.651, -92.667
West Elm Street was closed due to flooding.
Heavy Rain, Dade
- When
- September 21, 6:07 PM CST
- Where
- Dade County, 1.79 mi ENE of South Greenfield
- Reported by
- COOP Observer
- Coordinates
- 37.390, -93.820
There was 2.00 inches of rain measured.
Heavy Rain, Laclede
- When
- September 21, 6:15 PM CST
- Where
- Laclede County, 0.55 mi E of Lebanon
- Reported by
- Broadcast Media
- Coordinates
- 37.680, -92.660
There was 4.00 inches of rain measured in Lebanon.
Flash Flood, Barton
- When
- September 21, 6:30 PM CST to 10:30 PM CST
- Where
- Barton County, 3.07 mi ESE of Mindenmines to 4.07 mi ESE of Mindenmines
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -94.550
State Route M along the Little Fork Creek was closed due to flooding.
Flash Flood, Greene
- When
- September 21, 6:30 PM CST to 10:30 PM CST
- Where
- Greene County, 2.31 mi W of Fair Grove to 2.37 mi WNW of Fair Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.386, -93.191
State Route CC was closed due to flooding.
Flash Flood, Dallas
- When
- September 21, 6:30 PM CST to 10:30 PM CST
- Where
- Dallas County, 0.86 mi SSW of Olive to 5.59 mi E of Buffalo Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.438, -93.153
The intersection of Hickory and Mill streets were closed in Buffalo due to flooding. Another road closure occurred along Potter Road north of State Highway 215 due to flooding. Flooding was also reported along Cloverdale Road near State Highway 32 and along Redtop Road south of Summerset Road.
Flash Flood, Webster
- When
- September 21, 8:00 PM CST to 11:00 PM CST
- Where
- Webster County, 0.88 mi NW of Beach to 0.66 mi NNW of Beach
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.440, -92.980
State Route W was closed due to flooding.
Flash Flood, Greene
- When
- September 21, 8:00 PM CST to 11:00 PM CST
- Where
- Greene County, 4.18 mi N of Ebenezer to 4.83 mi WNW of Fair Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.390, -93.310
State Highway CC was closed in 3 locations between Highway 13 and Highway 65.
Flash Flood, Greene
- When
- September 21, 8:00 PM CST to 11:00 PM CST
- Where
- Greene County, 3.3 mi E of Brookline to 3.31 mi E of Brookline
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -93.370
Farm Road 156 flooded on the west side of the bridge over Wilson's Creek.
Flash Flood, Douglas
- When
- September 21, 9:45 PM CST to 11:45 PM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 1.01 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
State Route EE was closed at the North Fork due to flooding.
Flash Flood, Webster
- When
- September 21, 9:45 PM CST to 11:45 PM CST
- Where
- Webster County, 0.88 mi NE of Marshfield to 3.32 mi NE of Marshfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.340, -92.910
State Route 38 was closed due to flooding along the Hawk River.
Flash Flood, Barry
- When
- September 21, 11:39 PM CST
- Where
- Barry County, 1.56 mi NNE of Halley to 1.76 mi NNW of Halley
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.742, -93.674
The Flat Creek gauge was 9 inches above flood stage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, September 21, 2009$944,000 · 2 in hail · 34 events
- Flash Flooding and Hail in Oklahoma, September 21, 20091 injured · $186,000 · 1.75 in hail · 47 events
- Flash Flooding in Tennessee, September 21 to 26, 2009$1.3 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, September 21 to 22, 2009$262,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, September 21, 2009$219,000 · 1 in hail · 6 events
- Flooding in North Carolina, September 21 to 22, 2009$110,000 · 4 events
- Flash Flooding and Hail in Arkansas, September 21, 2009$65,000 · 1.75 in hail · 13 events
- Damaging Wind and Lightning Strike in Texas, September 21, 2009$77,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Alabama, September 21, 2009$60,000 · 2 events
- Flash Flood and Hail in Oklahoma, September 21, 2009$20,000 · 1.75 in hail · 12 events
- Flash Flood in Kentucky, September 21, 2009$20,000 · 1 event
- Flash Flooding and Hail in Kansas, September 21, 2009$10,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196637, 196638, 196617, 196616, 196632, 196633, 196618, 196634, 196619, 196635, 196636, 196620, 196621, 196623, 196624, 196625, 196626, 196628, 196629, 196631.